Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Apr 28, 2023, 1:42 PM CDT for 9 counties in Texas. It took effect at Apr 28, 2023, 7:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2023, 1:42 PM CDT (18:42 UTC)
- In effect from
- Apr 28, 2023, 7:00 PM CDT
- Expired
- Apr 29, 2023, 12:21 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 81 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
263 WWUS74 KEWX 281842 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 142 PM CDT Fri Apr 28 2023 TXZ183>189-202-203-290600- /O.NEW.KEWX.WI.Y.0007.230429T0000Z-230429T0600Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde- Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Brackettville, and Uvalde 142 PM CDT Fri Apr 28 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Val Verde, Edwards, Real, Kerr, Bandera, Gillespie, Kendall, Kinney and Uvalde Counties. * WHEN...From 7 PM this evening to 1 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
972 WWUS74 KEWX 290521 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1221 AM CDT Sat Apr 29 2023 TXZ183>189-202-203-290630- /O.CAN.KEWX.WI.Y.0007.000000T0000Z-230429T0600Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde- Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Brackettville, and Uvalde 1221 AM CDT Sat Apr 29 2023 ...WIND ADVISORY IS CANCELLED... Wind speeds have diminished below advisory criteria and will continue to weaken overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Apr 28, 12:35 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 28, 12:35 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1235 PM CDT Fri Apr 28 2023 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 116 AM CDT Fri Apr 28 2023 ...Key Messages... * A line of storms is expected to develop across the Hill Country after 4PM, move east into the I-35 corridor between 6-9PM, and into the Coastal Plains 9PM-Midnight. * There is a Level 3 of 5 risk for severe storms along this line. Some scattered instances of damaging straight-line wind gusts and large hail are possible. An isolated tornado or two is also possible. * While the speed of the system will prevent a widespread heavy rainfall threat, some isolated pockets of quick flooding are possible near and east of I-35 where more intense rainfall rates could occur. * Remain weather aware this afternoon and evening. Given the potential timing of storms during the late afternoon into the Friday evening commute, those with travel plans should pay close attention to the radar and any potential watches and warnings. The next upper level short wave is diving south through the central and southern Rockies and is forecast to dig in West Texas this afternoon. In the low levels, moisture advection is taking place across South Central Texas in response to pressure falls across West Texas. Dew points have recovered into the low to mid 60s across the Coastal Plains and into the San Antonio metro, and this moisture advection will continue north through the day. Discrete convection is expected to develop just north of the region mid afternoon, near a triple point and south along a dry-line. CAMs are in relatively good agreement that convection will unzipper southwest into the Hill Country late afternoon and eventually into an MCS near the I-35 corridor early this evening, where a high pool of bouyancy will reside. With steep elevated lapse rates overspreading the region, MLCAPE values are indicated to be on the order of 3000-3500 J/kg, in a region of 0-6KM bulk shear values of 50KT. This will support a severe threat of initially large to very large hail where storms unzipper late afternoon, transitioning to a damaging straight-line wind threat into the I-35 corridor. SPC has highlighted the region in and Enhanced Risk (3 of 5) with a potential in some isolated intense storms of hail 2+ inches in diameter and bowing segments of 75+ mph or greater. Confidence decreases somewhat in the severe risk into the Coastal Plains, as the cold pool/front could accelerate south and undercut updrafts. One other potential to watch out for, an isolated tornado threat does exist. This is a lower confidence hazard, but could materialize if before undercutting takes place the updraft/downdraft convergence zone can remain balanced and any local surges take place orienting more line-normal to the better 0-3KM bulk shear vectors. Also, there is also a lower probability of a few discrete storms developing over Mexico late afternoon, and organizing as they cross the Rio Grande this evening, but CAMs differ if and where this takes place. Do to the speed of the system, widespread heavy rainfall is not expected. Nevertheless, some pockets of more intense rainfall rates could lead to an isolated flash flooding threat near and east of the I-35 corridor. On average, rainfall amounts west of the I-35 corridor counties is expected to remain around or less than 1/4 of an inch. Along and east of I-35 rainfall amounts of 1/2 to 1 1/2 inches are forecast, with a few pockets of 2-3 inches possible east of I-35. Behind the cold front, windy conditions are forecast to develop, with some gusts 30-45 mph forecast. We will watch closely in the afternoon package for a potential Wind Advisory for western or central areas tonight and into Saturday. Warm high temperatures today, into the mid and upper 90s along the Rio Grande, west of the dry-line, and mid 80s to low 90s elsewhere. Much cooler on Saturday, with lows in the upper 40s across the northern Hill Country and 50s elsewhere, and highs ranging from the low to mid 70s central and east to low 80s along the Rio Grande. && .LONG TERM... (Saturday night through Thursday) Issued at 116 AM CDT Fri Apr 28 2023 Expecting relatively quiet conditions through much of the long term period as an omega block sets up with ridging over the Four Corners Sunday, shifting to the southern Plains on Monday and remaining in the area for much of next week. With a surface high set up overhead Saturday night, it'll be a seasonally cool start Sunday morning as lows will dip into the upper 40s and lower 50s. But ample sunshine and a return to southerly flow during the daytime will allow for seasonally warm highs in the 80s and even lower 90s along the Rio Grande. Expect even warmer temps on Monday, and as we begin to get some moisture return off the gulf Monday and beyond, overnight lows will trend upward as well. Prior to that return, could see some elevated fire weather conditions Sunday and Monday afternoons over western portions of the region. High cloud cover could limit daytime highs some on Tuesday and Wednesday over the west half of the area. Some ripples in the flow could allow for isolated showers and storms Wednesday through Friday, with the best chances in our western areas during the late afternoon and evening hours. However, there are no clear strong signals for organized precipitation in south central Texas, and POPs are capped at 20%. It's unclear how and when the blocking pattern will break at this time. && .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Fri Apr 28 2023 Low stratus and patchy fog from this morning along the I-35 TAF sites are mixing out with flight conditions now returning to VFR flight conditions. Our attention then turns to the risk for convection from later this afternoon through this evening with threat for severe weather. Storms are expected to initiate along the cold front across Central Texas around 19-21Z and unzipper into/across South Central Texas into a squall line along the southward moving front. Environmental conditions will support scattered to numerous severe storms with the hazard for straight- line wind gusts in excess of 50 kt, large hail, and an isolated tornado. This line of storms are currently expected to move across the I-35 corridor and AUS/SAT around the 23Z-01Z timeframe. Few showers may be possible behind the initial squall line otherwise expect the development of gusty N to NW winds behind the departing line of storms and cold front, with gusts between 20 to 30 kt expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 54 73 53 86 / 80 0 0 0 Austin Bergstrom Intl Airport 53 73 50 83 / 80 0 0 0 New Braunfels Muni Airport 54 74 52 86 / 90 0 0 0 Burnet Muni Airport 52 72 50 86 / 40 0 0 0 Del Rio Intl Airport 57 82 55 94 / 20 0 0 0 Georgetown Muni Airport 52 71 50 84 / 70 0 0 0 Hondo Muni Airport 53 78 49 87 / 70 0 0 0 San Marcos Muni Airport 53 73 48 84 / 90 0 0 0 La Grange - Fayette Regional 55 70 49 81 / 90 0 0 0 San Antonio Intl Airport 54 76 53 85 / 80 0 0 0 Stinson Muni Airport 54 77 53 86 / 90 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...76 Long-Term...KCW Aviation...Brady
Hazardous weather outlook, Apr 28, 3:14 AM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 314 AM CDT Fri Apr 28 2023 TXZ171>173-183>194-202>209-217>225-228-290900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 314 AM CDT Fri Apr 28 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Some patchy dense fog is possible early this morning mainly over the Coastal Plains and along the I-35 corridor near San Antonio which could limit visibilities to less than 1/4 mile at times. A line of storms is expected to develop across the Hill Country after 4PM, move east into the I-35 corridor between 6-9PM, and into the Coastal Plains 9PM-Midnight. There is a Level 2-3 of 5 risk for severe storms along this line. Some scattered instances of damaging straight-line wind gusts and large hail are possible. An isolated tornado or two is also possible. Isolated pockets of quick flooding are possible near and east of I-35 where more intense rainfall rates could occur. Remain weather aware this afternoon and evening. Given the potential timing of storms during the late afternoon into the Friday evening commute, those with travel plans should pay close attention to the radar and any potential watches and warnings. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:05 PM CDT | Special Weather Statement | EWX | Burnet, Llano | 40 min |
| Apr 28, 3:13 PM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| Apr 28, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano, Williamson | 72 min |
| Apr 28, 3:21 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| Apr 28, 3:25 PM CDT | Special Weather Statement | EWX | Maverick | 50 min |
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 54 min |
| Apr 28, 4:04 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Kendall, Kerr, Llano | 41 min |
| Apr 28, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 62 min |
| Apr 28, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 61 min |
| Apr 28, 4:31 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Blanco, Gillespie, Hays, Kendall, Kerr | 44 min |
| Apr 28, 4:41 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Llano, Travis, Williamson | 4 hr |
| Apr 28, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 43 min |
| Apr 28, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 60 min |
| Apr 28, 5:08 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 67 min |
| Apr 28, 5:08 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 52 min |
| Apr 28, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 34 min |
| Apr 28, 5:13 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 62 min |
| Apr 28, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Gillespie, Hays and 3 more | 31 min |
| Apr 28, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 34 min |
| Apr 28, 5:30 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 60 min |
| Apr 28, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Caldwell, Comal, Guadalupe and 5 more | 50 min |
| Apr 28, 5:48 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 42 min |
| Apr 28, 6:10 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Guadalupe, Kendall, Medina | 50 min |
| Apr 28, 6:15 PM CDT | Special Weather Statement | EWX | Caldwell, Comal, Guadalupe | 45 min |
| Apr 28, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 21 min |
| Apr 28, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Lee, Travis | 50 min |
| Apr 28, 6:26 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| Apr 28, 6:38 PM CDT | Special Weather Statement | EWX | Medina | 37 min |
| Apr 28, 6:54 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 66 min |
| Apr 28, 6:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 43 min |
| Apr 28, 6:59 PM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.